MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure.A flexor shuttle tibial guiding sheath separated upon removal of the device.Reportedly, the physician cut the sheath.The distal section of the sheath was noted to be compressed upon removal.The dilator was not in place at the time of removal/separation.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07dec2021.The procedure was an angiogram.The sheath separated as it was removed by the user.The hub was used to pull the sheath from the femoral artery.The dilator was not reinserted prior to removal and nothing was in the lumen at the time of the event.Resistance was not abnormal, and the anatomy was reportedly not tortuous, scarred, or calcified.The user cut the sheath while removing it by hand to "get a better handle on it." the procedure was completed without any complications.Nothing remained in the patient and no additional procedures were required.Per the reporter, the hub separated; however, upon return and initial evaluation of the device, shaft separation was noted, not hub separation.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure.A flexor shuttle tibial guiding sheath separated upon removal of the device.Reportedly, the physician cut the sheath.The distal section of the sheath was noted to be compressed upon removal.The dilator was not in place at the time of removal/separation.There were no adverse effects to the patient.Additional information was received 07dec2021.The procedure was an angiogram.The sheath separated as it was removed by the user.The hub was used to pull the sheath from the femoral artery.The dilator was not reinserted prior to removal and nothing was in the lumen at the time of the event.Resistance was not abnormal, and the anatomy was reportedly not tortuous, scarred, or calcified.The user cut the sheath while removing it by hand to "get a better handle on it." the procedure was completed without any complications.Nothing remained in the patient and no additional procedures were required.Per the reporter, the hub separated; however, upon return and initial evaluation of the device, shaft separation was noted, not hub separation.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Upon visual inspection, the device was separated at approximately 20cm from the white cap, and the inner wire was exposed at the separated area.The distal section of the device was flatted and compressed.No marker bands seem to be present, and no coils are exposed from the flattened section.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "warnings¿ ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿sheath removal¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded unintended user error contributed to this failure mode.The ifu warns, ¿removal of the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ as reported, the dilator was not reinserted upon removal.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12913172
Report Number1820334-2021-02612
Device Sequence Number4955771
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)240901(10)14183488
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number14183488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/07/2021
03/29/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/16/2021
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale